Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 204, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 9, 2011, 7:36 PM EDT for Fountain County, Vermillion County, Warren County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 7:36 PM EDT (23:36 UTC)
- Expired
- Jun 9, 2011, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 103 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
144
WUUS53 KIND 092336
SVRIND
INC045-165-171-100015-
/O.NEW.KIND.SV.W.0204.110609T2336Z-110610T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
SOUTHWESTERN WARREN COUNTY IN WEST CENTRAL INDIANA...
* UNTIL 815 PM EDT
* AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF DANVILLE...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FOSTER AROUND 745 PM EDT...
GESSIE AROUND 750 PM EDT...
COVINGTON AROUND 755 PM EDT...
PERRYSVILLE AROUND 800 PM EDT...
VEEDERSBURG AROUND 810 PM EDT...
YEDDO AROUND 815 PM EDT...
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4031 8753 4018 8710 3995 8709 3995 8733
4008 8754
TIME...MOT...LOC 2335Z 304DEG 23KT 4020 8754
WIND...HAIL 60MPH 1.00IN
$$
PUMA2 follow-up statements
118
WWUS53 KIND 092350
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
750 PM EDT THU JUN 9 2011
INC045-165-171-100015-
/O.CON.KIND.SV.W.0204.000000T0000Z-110610T0015Z/
FOUNTAIN-VERMILLION-WARREN-
750 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOUNTAIN...
NORTHWESTERN VERMILLION AND SOUTHWESTERN WARREN COUNTIES UNTIL 815 PM
EDT...
AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COVINGTON...OR 8 MILES EAST OF DANVILLE...MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COVINGTON AROUND 755 PM EDT...
PERRYSVILLE AROUND 800 PM EDT...
VEEDERSBURG AROUND 810 PM EDT...
YEDDO AROUND 815 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4031 8753 4018 8710 3995 8709 3995 8733
4008 8754
TIME...MOT...LOC 2350Z 304DEG 23KT 4015 8744
WIND...HAIL 60MPH 1.00IN
$$
77/TDUD787
WWUS53 KIND 100011
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
811 PM EDT THU JUN 9 2011
INC045-165-171-100021-
/O.EXP.KIND.SV.W.0204.000000T0000Z-110610T0015Z/
FOUNTAIN-VERMILLION-WARREN-
811 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR FOUNTAIN...NORTHWESTERN
VERMILLION AND SOUTHWESTERN WARREN COUNTIES WILL EXPIRE AT 815 PM
EDT/715 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4031 8753 4018 8710 3995 8709 3995 8733
4008 8754
TIME...MOT...LOC 0011Z 304DEG 23KT 4007 8729
$$
77/TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:06 PM EDT, 30 minutes earlier.
Area forecast discussion, Jun 9, 7:06 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 706 PM EDT THU JUN 9 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS...A COLD FRONT ACROSS NORTHERN INDIANA EARLY THIS AFTERNOON WILL SLIDE SOUTH TO SOUTH CENTRAL INDIANA BEFORE STALLING THIS EVENING AND THEN LIFTING NORTH AS A WARM FRONT OVERNIGHT AND FRIDAY. THEN...ANOTHER COLD FRONT WILL SLIDE SOUTHEAST ACROSS CENTRAL INDIANA ON FRIDAY NIGHT AND SATURDAY. THE FRONTS WILL INTERACT WITH AN UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS. THEN...AFTER A BRIEF PERIOD OF DRY WEATHER LATE IN THE WEEKEND...THUNDERSTORM CHANCES RETURN EARLY NEXT WEEK AS THE FRONT RETURNS NORTHEASTWARD TOWARD THE OHIO VALLEY. THE HEAT WAVE SHOULD BE ENDING BY SUNDAY AS TEMPERATURES FALL TO NEAR NORMAL BEHIND THE SECOND COLD FRONT. && .NEAR TERM /TONIGHT/... MAIN CHALLENGE TONIGHT WILL BE POPS AS MODELS STILL HAVE AFOREMENTIONED COLD FRONT STALLING OUT ACROSS SOUTH CENTRAL INDIANA THIS EVENING AND LIFTING BACK NORTHEAST OVERNIGHT AND FRIDAY. PLENTY OF INSTABILITY WILL BE AROUND TONIGHT WITH MIXED LAYER MODEL CAPES FROM 500 TO 1500 J/KG. IN ADDITION...MODELS ALL HAVE A PRETTY DECENT SHORT WAVE MOVING IN OVERNIGHT ON THE SOUTHERN END OF THE FAST ZONAL FLOW ALOFT. ALSO...MODELS SHOWING DECENT LOW LEVEL CONVERGENCE IN THE VICINITY OF THE FRONT AND DIVERGENCE ALOFT FROM UPPER JET ACROSS THE GREAT LAKES. THUS...WILL GO WITH GOOD CHANCE OR BETTER POPS TONIGHT ESPECIALLY ACROSS OUR NORTHERN COUNTIES CLOSER TO THE 850 MILLIBAR INFLOW AND OVERALL DEEPER MOISTURE. COULD SEE SOME EVENING SEVERE STORMS...BUT LACK OF SHEAR SHOULD KEEP THEM ISOLATED. THE WARMER NAM MOS LOOKS GOOD WITH THE LOWEST OVERNIGHT LOWS NORTH IN THE 60S BEHIND THE FRONT. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... MAIN FOCUS TO THE SHORT TERM WILL CONTINUE TO BE ON POPS AS A COLD FRONT STALLS ACROSS SOUTH CENTRAL INDIANA THIS EVENING AND LIFTS NORTHEAST OF THE FORECAST AREA FRIDAY AFTERNOON ONLY TO BE FOLLOWED BY A COLD FRONT MOVING IN FROM THE WEST FRIDAY NIGHT. MODELS FAR APART ON TIMING OF COLD FRONT. THE 12Z NAM AND 00Z ECMWF HAVE IT ON THE SOUTHEASTERN FRINGES OF OUR FORECAST AREA 12Z SATURDAY WITH THE 12Z OPERATIONAL GF...00Z GFS ENSEMBLE AND 09Z SREF DONT HAVE IT THERE UNTIL 18Z SATURDAY. THE NAM AND GFS HAVE BEEN FAIRLY CONSISTENT AND SO BLEND LOOKS LIKE THE WAY TO GO REGARDING FRONTAL POSITION. MODELS WERE SHOWING PLENTY OF INSTABILITY WITH MIXED LAYER CAPES TO AROUND 200 J/KG ON FRIDAY AND REMAINING ABOVE 1000 J/KG FRIDAY NIGHT AND SATURDAY SOUTHEAST. WILL KEEP HIGHEST POPS THROUGH FRIDAY NIGHT NORTH CLOSEST TO THE 850 MILLIBAR INFLOW AND DEEPER MOISTURE. THEN...SATURDAY...BEST POPS WILL BE SOUTHEAST CLOSER TO THE FRONT TAPERING TO SMALL CHANCE NORTHWEST. SHOULD SEE THE ACTIVITY END BY SATURDAY EVENING WITH THE FRONT DROPPING FURTHER SOUTHEAST AND DRIER AIR WORKING ITS WAY IN AS HIGH PRESSURE BUILDS ACROSS THE WESTERN GREAT LAKES. COULD AGAIN SEE A FEW ISOLATED SEVERE STORMS THROUGH SATURDAY...BUT WEAK SHEAR WOULD SUGGEST THEY WOULD BE MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. MODEL BLEND LOOKS BEST FOR TEMPERATURES BASED ON EXACT FRONTAL POSITION UNCERTAINTY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... LONG RANGE MODELS STILL A WAYS APART REGARDING THE TIMING OF THE RETURN OF SATURDAY'S COLD FRONT BACK NORTHEASTWARD TOWARDS THE OHIO VALLEY. THUS...CONFIDENCE LOW ON TIMING AND COVERAGE OF THUNDERSTORMS NEXT WEEK. AGREE WITH HPC THAT SUNDAY SHOULD BE DRY UNDER HIGH PRESSURE AND OTHERWISE LOWEST CHANCES WOULD SEEM TO BE MONDAY AND TUESDAY WITH THE FRONT LIKELY TO BE FAR ENOUGH TO THE SOUTHWEST...HOWEVER WITH MODELS NOT WELL IN SINK OR CONSISTENT...WILL NOT MAKE ANY BIG CHANGES AND JUST KEEP SMALL POPS IN EACH PERIOD NEXT WEEK AND FINE TUNE AS IT GETS CLOSER. ALSO...MODELS DO SHOW A FEW SHORT WAVES DROPPING SOUTHEAST ACROSS CENTRAL INDIANA OVERTOP A MISSISSIPPI VALLEY UPPER RIDGE...SO WOULD HATE TO CUT POPS MONDAY AND TUESDAY JUST TO HAVE TO ADD THEM BACK. HPC TEMPERATURES ARE SEVERAL DEGREES LOWER THAN PREVIOUS FORECASTS...SO WILL NOT GO QUITE AS LOW. OVERALL...NEAR NORMAL TEMPERATURES LOOK GOOD. && .AVIATION.../DISCUSSION FOR 00Z TAFS/... VFR EXPECTED MUCH OF THIS PERIOD PROVIDED ISOLATED TSRA ARE NOT STRIKING TAF SITES. ANY TSRA WILL PRODUCE BRIEF MVFR TO IFR CONDITIONS. SURFACE ANALYSIS SHOWS SEVERAL BOUNDARIES ACROSS CENTRAL INDIANA AND THESE WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT DURING THE FIRST 6 HOURS OF THE TAF PERIOD TONIGHT. PER LATEST RADAR TRENDS...BEST POSITION FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG OUTFLOW WHERE TSRA ARE CURRENTLY FOUND ADVECTING EAST. THESE SHOULD MAINLY AFFECT THE LAF AND IND TAF SITES THIS EVENING...AND DEVELOPMENT MAY EXPAND SOUTHWARD TO THE HUF AREA...BUT CONFIDENCE IS NOT HIGH ENOUGH YET TO INCLUDE A SPECIFIC MENTION THERE. AFTER CONVECTION WANES AFTER SUN DOWN...LINGERING SURFACE FRONTAL BOUNDARY WILL BE FOUND ACROSS CENTRAL INDIANA AND WILL AGAIN BE THE FOCUS FOR CB AND TSRA DEVELOPMENT ON FRIDAY AFTERNOON AS CONVECTIVE TEMPERATURES ARE REACHED AND AMPLE CAPE IS AVAILABLE. WILL HANDLE THIS WITH A BROAD VCTS MENTION FOR NOW. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....MK AVIATION...JP
Hazardous weather outlook, Jun 9, 2:51 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 251 PM EDT THU JUN 9 2011 INZ021-028>031-035-101000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN- 251 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND HEAVY RAIN BEING THE MAIN THREATS. LOWLAND FLOODING CONTINUES ALONG THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM. LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ036>041-045>048-052>054-061-101000- MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-PUTNAM- HENDRICKS-MARION-HANCOCK-CLAY-OWEN-MORGAN-GREENE- 251 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND HEAVY RAIN BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ042-049-055>057-062>065-068>072-101000- RANDOLPH-HENRY-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW- DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 251 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND HEAVY RAIN BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE STORMS SATURDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-060-067-101000- VERMILLION-PARKE-VIGO-SULLIVAN-KNOX- 251 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS...HAIL...AND HEAVY RAIN BEING THE MAIN THREATS. LOWLAND FLOODING CONTINUES ALONG THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE CHANCES FOR THUNDERSTORMS THROUGH SATURDAY...AND THEN AGAIN SUNDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK SOME OF THE STORMS FRIDAY COULD BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. REMEMBER LIGHTNING IS A THREAT FROM ANY STORM. LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT AND AGAIN ON FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, Jun 9, 7:15 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 715 PM EDT THU JUN 9 2011 INZ028-035-043-100000- FOUNTAIN-VERMILLION-WARREN- 715 PM EDT THU JUN 9 2011 ...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHWESTERN VERMILLION AND SOUTHERN WARREN COUNTIES UNTIL 800 PM EDT... AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF DANVILLE...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... FOSTER AND WEST LEBANON AROUND 725 PM EDT... COVINGTON AROUND 735 PM EDT... VEEDERSBURG AROUND 755 PM EDT... HILLSBORO AND MELLOTT AROUND 800 PM EDT... WHEN THUNDER ROARS...GO INDOORS! && LAT...LON 4035 8753 4035 8709 3996 8710 4011 8754 TIME...MOT...LOC 2315Z 294DEG 18KT 4022 8750 PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:04 AM EDT | Special Weather Statement | IND | Boone, Clinton, Delaware, Hamilton, Madison, Randolph and 1 more | 41 min |
| Jun 9, 3:42 AM EDT | Special Weather Statement | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 5 more | 63 min |
| Jun 9, 1:51 PM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 24 min |
| Jun 9, 2:13 PM EDT | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 47 min |
| Jun 9, 3:10 PM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Martin | 39 min |
| Jun 9, 7:15 PM EDT | Special Weather Statement | IND | Fountain | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.